Alert archive / Delaware / Special Weather Statements in 2010
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 4, 2010, 10:47 PM EDT for New Castle County, Delaware. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2010, 10:47 PM EDT (02:47 UTC)
- Expired
- Aug 4, 2010, 11:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Philadelphia/Mount Holly
County New Castle County, DE
The radar
The Dover AFB radar (KDOX), 76 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2202 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
516
WWUS81 KPHI 050247
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1047 PM EDT WED AUG 4 2010
DEZ001-002-MDZ008-012-NJZ016-017-PAZ067-050315-
CECIL MD-CHESTER PA-GLOUCESTER NJ-KENT MD-KENT DE-NEW CASTLE DE-
SALEM NJ-
1047 PM EDT WED AUG 4 2010
...THUNDERSTORMS WILL AFFECT CECIL...CHESTER...GLOUCESTER...KENT...
NEW CASTLE AND SALEM COUNTIES...
AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WEAKENING THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF WILMINGTON TO 6 MILES SOUTH OF WILMINGTON TO 10 MILES
SOUTHWEST OF MIDDLETOWN...MOVING EAST AT 15 MPH. THE THUNDERSTORMS
WILL BE NEAR PORT PENN...PENNSVILLE...TOWNSEND...ODESSA AROUND 1050
PM...PORT PENN AROUND 1055 PM...WILMINGTON AROUND 1100 PM...GREEN
SPRING...SALEM AROUND 1105 PM...EDGEMOOR AND BELLEFONTE AROUND 1110
PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS BETWEEN 30 AND 40 MPH ARE POSSIBLE WITH THESE STORMS.
LIGHTNING STRIKES WILL STILL OCCUR WITH SOME OF THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
IT APPEARS THE WORST HAS OCCURRED WITH THIS BAND OF STORMS NOW
HEADING FOR THE DELAWARE RIVER AND UPPER PART OF DELAWARE BAY.
LAT...LON 3933 7582 3966 7564 3982 7582 3979 7541
3965 7539 3938 7545 3943 7548 3946 7555
3950 7557 3952 7554 3957 7553 3958 7556
3946 7558 3933 7545 3928 7546
$$
FORECASTER: DRAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 4, 10:45 PM EDT, 2 minutes earlier.
Area forecast discussion, Aug 4, 10:45 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1045 PM EDT WED AUG 4 2010
.SYNOPSIS...
HIGH PRESSURE OFF THE COAST WILL CONTINUE TO PUMP VERY WARM AND
HUMID AIR ACROSS THE REGION TONIGHT AND THURSDAY. A COLD FRONT
ATTACHED TO LOW PRESSURE IN CANADA WILL CROSS THE AREA THURSDAY
NIGHT AND FRIDAY MORNING. HIGH PRESSURE FROM CANADA WILL BUILD
ACROSS THE AREA THIS WEEKEND. ANOTHER LOW AND FRONT WILL APPROACH
THE AREA TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AFTER THE MINI (AND WEAKENING) MCS CROSSES NORTHERN DELAWARE...THE
THREAT FOR ADDITIONAL SEVERE WEATHER SHOULD WANE. STARTING TO SEE
THE MLCAPE DROP...WITH THE BEST INSTABILITY REMAINING TO THE
SOUTH. WITH THIS IN MIND...WILL BE LOOKING TO DROP THE SEVERE
THUNDERSTORM WATCH SHORTLY AFTER 1100 PM.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
A ZONAL FLOW ACROSS THE MIDWEST AND NORTHEAST STATES WILL CAUSE A
LOW PRESSURE SYSTEM TO MOVE BY TO THE NORTH THURSDAY AND FRIDAY.
AN ATTACHED COLD FRONT WILL CROSS THE AREA THURSDAY NIGHT AND
EARLY FRIDAY. THIS SHOULD BRING AN INCREASED CHC FOR SHOWERS AND
THUNDERSTORMS. LOW LIKELY POPS WERE PLACED IN THE GRIDS TO COVER
THE FRONTAL PASSAGE. THE SPC HAS PLACED ALL OF OUR AREA UNDER A
SLIGHT RISK FOR SEVERE WEATHER FOR THURSDAY. GUSTY WINDS APPEAR TO
BE THE PRIMARY THREAT. AFTER THE FRONTAL PASSAGE FAIR WEATHER IS
EXPECTED FRIDAY THROUGH SATURDAY.
THE COMBINATION OF HIGH TEMPERATURES IN THE 90S AND HIGH HUMIDITY
LEVELS WILL ONCE AGAIN CREATE RATHER DANGEROUS HEAT CONDITIONS FOR
THURSDAY. THIS LOOKS LIKE A 1-DAY EVENT...SO HEAT ADVISORIES WILL
BE ISSUED FOR THURSDAY. THE HEAT INDEX VALUES LOOK TO BE AROUND
THE UPPER 90S TO LOW 100'S...SO THEY FALL IN THE LOW END OF THE
HEAT ADVISORY RANGE...BUT ANY INCREASE IN THE TEMP OR HUMIDITY
WILL BRING THEM SOLIDLY IN THE RANGE.
COOLER AIR MORE COMFORTABLE AIR WILL ARRIVE FRI AND REMAIN INTO
THE WEEKEND. HIGHS TEMPERATURES FRI AND SAT WILL BE 5 TO 10
DEGREES LOWER THAN ON THURSDAY WHILE LOWS WILL ALSO BE SEVERAL
DEGREES COOLER. THE HUMIDITY LEVELS WILL BE MUCH MORE COMFORTABLE
THIS WEEKEND.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
DURING THE PERIOD FROM SATURDAY NIGHT THROUGH WEDNESDAY, THE
UPPER PATTERN WILL FEATURE A TROUGH OVER THE WEST, A RIDGE OVER
THE MIDDLE PART OF THE COUNTRY AND A TROUGH INFLUENCING THE
NORTHEAST.
AT THE SURFACE, HIGH PRESSURE IS FORECAST TO PASS OVER THE
NORTHEASTERN STATES ON SATURDAY NIGHT BEFORE DRIFTING OFF THE NEW
ENGLAND COAST ON SUNDAY. THE HIGH SHOULD CONTINUE TO INFLUENCE OUR
REGION INTO MONDAY. A COLD FRONT FROM THE NORTHWEST IS FORECAST TO
ARRIVE ON TUESDAY AND IT MAY BRING SOME SHOWERS AND THUNDERSTORMS.
TEMPERATURES DURING THE PERIOD WILL BE SEASONABLE. HUMIDITY
LEVELS WILL BE LOW ON SATURDAY NIGHT AND SUNDAY AND THEY SHOULD
INCREASE IN THE SOUTHERLY FLOW DURING THE EARLY PART OF THE NEW
WEEK.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
AT 0100Z, CONDITIONS WERE VFR AT ALL EIGHT OF OUR TAF SITES. THE
WIND WAS MAINLY FROM THE SOUTHWEST AND SOUTH AT 4 TO 8 KNOTS.
WE ARE CONTINUING TO MONITOR THE THUNDERSTORMS APPROACHING FROM
THE WEST.
THE NORTHERN PART OF THE LINE IN CENTRAL PENNSYLVANIA IS EXPECTED
TO WEAKEN AS IT MOVES EASTWARD INTO SOMEWHAT LESS UNSTABLE AIR.
THE LOSS OF DAYTIME HEATING SHOULD ALSO HELP TO WEAKEN THE
THUNDERSTORMS. AS A RESULT, WE HAVE SIMPLY CARRIED A TEMPO GROUP
FOR A SHOWERS AND CUMULONIMBUS AT KRDG BETWEEN 0200Z AND 0300Z.
WE HAVE NOT MENTIONED ANY CUMULONIMBUS OR PRECIPITATION AT KABE,
KTTN, KPNE OR KPHL FOR TONIGHT.
MEANWHILE, THE SOUTHERN PART OF THE LINE OF THUNDERSTORMS IN
EXTREME SOUTH CENTRAL PENNSYLVANIA, MARYLAND AND VIRGINIA MAY
LAST FOR A WHILE. THE AIR IN THAT REGION REMAINS FAIRLY UNSTABLE.
THE LEADING EDGE OF THE LINE SHOULD PASS ACROSS THE DELMARVA
PENINSULA MAINLY IN THE 0200Z TO 0400Z TIME FRAME. IT MAY CLIP
KILG AND KMIV AND IT COULD MISS KACY. WE HAVE ADJUSTED THE TAFS
ACCORDINGLY.
WITH THE HIGH HUMIDITY LEVELS, WE HAVE INDICATED MVFR VISIBILITY
RESTRICTIONS IN HAZE AT ALL EIGHT OF OUR TAF SITES FOR THE LATE
NIGHT AND EARLY MORNING HOURS.
IT APPEARS AS THOUGH OUR NEXT BATCH OF SHOWERS AND THUNDERSTORMS
WILL ARRIVE IN EASTERN PENNSYLVANIA DURING THE MIDDAY HOURS ON
THURSDAY. BEING THAT TIMING AND AREAL COVERAGE OF THE SHOWERS AND
THUNDERSTORMS REMAINS IN QUESTION AT THIS TIME, WE HAVE SIMPLY
INDICATED CUMULONIMBUS IN THE FORECAST TO SUGGEST THE PRESENCE OF
THUNDERSTORMS IN THE AREA.
THE THREAT OF PRECIPITATION SHOULD END BY 2200Z ON THURSDAY AT
KRDG AND KABE, AND BY 23/0000Z AT OUR TAF SITES ALONG THE DELAWARE
RIVER, INCLUDING KPHL. THE THUNDERSTORMS MAY LINGER UNTIL ABOUT
23/0200Z AT KMIV AND KACY.
OUTLOOK...
HIGH PRESSURE AND MAINLY VFR CONDITIONS ARE ANTICIPATED FOR THE
PERIOD FROM FRIDAY THROUGH MONDAY.
&&
.MARINE...
HIGH PRESSURE OFF THE COAST WILL MAINTAIN SWLY FLOW THOUGHT
TONIGHT AND THURSDAY. WINDS WILL SHIFT TO THE W AND NW THUR NIGHT
WITH A COLD FRONTAL PASSAGE. A SECONDARY TROF PASSAGE WILL OCCUR
FRIDAY OR FRIDAY NIGHT WITH WINDS THEN SHIFTING AROUND TO THE N AS
HIGH PRESSURE BUILDS IN. AS THE HIGH MOVES EAST ACROSS NEW
ENGLAND... WINDS OVER THE FORECAST WATERS WILL SHIFT AROUND TO THE
NE RESULTING IN SOMEWHAT HIGHER SEAS FOR SAT IN TO SUNDAY. SCA DUE
TO SEAS IS POSSIBLE AT THAT TIME.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY FROM 11 AM TO 10 PM EDT THURSDAY FOR PAZ060>062-
067>071.
NJ...HEAT ADVISORY FROM 11 AM TO 10 PM EDT THURSDAY FOR NJZ007>010-
012>027.
DE...HEAT ADVISORY FROM 11 AM TO 10 PM EDT THURSDAY FOR DEZ001>004.
MD...HEAT ADVISORY FROM 11 AM TO 10 PM EDT THURSDAY FOR MDZ008-012-
015-019-020.
MARINE...NONE.
&&
SYNOPSIS...O'HARA
NEAR TERM...DRAG
SHORT TERM...O'HARA
LONG TERM...IOVINO
AVIATION...IOVINO
MARINE...AMCHazardous weather outlook, Aug 4, 8:39 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 839 PM EDT WED AUG 4 2010 NJZ007>010-012>027-PAZ060>062-067>071-051245- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY- BUCKS-DELAWARE-PHILADELPHIA- 839 PM EDT WED AUG 4 2010 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 10 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THE SEVERE STORMS PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK FOR SEVERE THUNDERSTORMS IS EXPECTED THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001>004-MDZ008-012-015-019-020-051245- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE- 839 PM EDT WED AUG 4 2010 ...SEVERE THUNDERSTORM WATCH 572 IN EFFECT UNTIL 1 AM EDT THURSDAY... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 10 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THE SEVERE STORMS PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK FOR SEVERE THUNDERSTORMS IS EXPECTED THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ001-PAZ054-055-051245- SUSSEX-CARBON-MONROE- 839 PM EDT WED AUG 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE SEVERE STORMS PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK FOR SEVERE THUNDERSTORMS IS EXPECTED THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ431-450>454-051245- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- 839 PM EDT WED AUG 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE SEVERE STORMS PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK FOR SEVERE THUNDERSTORMS IS EXPECTED THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-455-051245- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 839 PM EDT WED AUG 4 2010 ...SEVERE THUNDERSTORM WATCH 572 IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE SEVERE STORMS PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK FOR SEVERE THUNDERSTORMS IS EXPECTED THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 4, 9:36 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
936 PM EDT WED AUG 4 2010
DEZ001-MDZ008-012-NJZ016-017-PAZ060-067-070-050230-
BERKS PA-CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-KENT MD-
NEW CASTLE DE-SALEM NJ-
936 PM EDT WED AUG 4 2010
...STRONG THUNDERSTORMS WILL AFFECT BERKS...CECIL...CHESTER...
DELAWARE...GLOUCESTER...KENT...NEW CASTLE AND SALEM COUNTIES...
AT 933 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST
OF LANCASTER TO 15 MILES NORTHWEST OF NEWARK TO 7 MILES NORTHEAST OF
BALTIMORE...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR
WEST NOTTINGHAM...OXFORD...RISING SUN AROUND 940 PM...HOMEVILLE...
FARMINGTON AROUND 945 PM...LOMBARD...CALVERT...WOODLAWN...WOODLAWN
AROUND 950 PM AND ZION AROUND 955 PM.
AT 933 PM... THE STRONGEST STORM OF IMMEDIATE CONCERN WAS NEAR
OCTORARO MARYLAND IN CECIL COUNTY.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3978 7607 3987 7601 3992 7601 4003 7595
4011 7595 4014 7590 4035 7619 4035 7589
3977 7541 3932 7602 3932 7618 3938 7611
3938 7607 3945 7600 3946 7602 3953 7599
3954 7607 3969 7622
FORECASTER: DRAGSpecial weather statement, Aug 4, 9:52 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
952 PM EDT WED AUG 4 2010
DEZ001-PAZ067-070-050215-
CHESTER PA-DELAWARE PA-NEW CASTLE DE-
952 PM EDT WED AUG 4 2010
...A STRONG THUNDERSTORM WILL AFFECT CHESTER...DELAWARE AND NEW
CASTLE COUNTIES...
AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF NEWARK...MOVING EAST AT 30
MPH. THE THUNDERSTORM WILL BE NEAR WEST GROVE AROUND 1010 PM AND
AVONDALE AROUND 1015 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3975 7610 3978 7607 3985 7603 3988 7600
3987 7561 3973 7575 3972 7609
FORECASTER:DRAGSpecial weather statement, Aug 4, 10:08 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1008 PM EDT WED AUG 4 2010
DEZ001-MDZ008-NJZ016-PAZ067-070-050300-
CECIL MD-CHESTER PA-DELAWARE PA-NEW CASTLE DE-SALEM NJ-
1008 PM EDT WED AUG 4 2010
...STRONG THUNDERSTORMS WILL AFFECT CECIL...CHESTER...DELAWARE...NEW
CASTLE AND SALEM COUNTIES...
AT 1003 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST
OF NEWARK TO 11 MILES NORTHWEST OF NEWARK TO 8 MILES NORTHWEST OF
ELKTON...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR FAIR
HILL...ANDORA AROUND 1015 PM...KEMBLESVILLE...CHERRY HILL...ANDORA
AROUND 1020 PM...GLEN WESTOVER...BARKSDALE...APPLETON...WEST GROVE
AROUND 1025 PM AND LADENBERG AROUND 1030 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3987 7601 3989 7601 3987 7553 3971 7546
3957 7550 3958 7554 3958 7558 3964 7600
3985 7604
FORECASTER: DRAGSpecial weather statement, Aug 4, 10:17 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1017 PM EDT WED AUG 4 2010
DEZ001-MDZ008-PAZ067-070-050300-
CECIL MD-CHESTER PA-DELAWARE PA-NEW CASTLE DE-
1017 PM EDT WED AUG 4 2010
...STRONG THUNDERSTORMS WILL AFFECT CECIL...CHESTER...DELAWARE AND
NEW CASTLE COUNTIES...
AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF NEWARK TO 7 MILES NORTHWEST OF NEWARK TO 10 MILES SOUTHWEST OF
ELKTON...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR ELKTON
AROUND 1015 PM...WEST GROVE...AVONDALE AROUND 1030 PM...
TOUGHKENAMON...KENNETT SQUARE AROUND 1045 PM AND PORT PENN AROUND
1100 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3988 7601 3987 7561 3965 7558 3960 7560
3959 7559 3960 7557 3951 7556 3950 7558
3946 7558 3945 7557 3943 7597 3973 7596
3984 7604
FORECASTER: DRAGSpecial weather statement, Aug 4, 10:25 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1025 PM EDT WED AUG 4 2010
PAZ060-067>070-050330-
BERKS PA-BUCKS PA-CHESTER PA-DELAWARE PA-MONTGOMERY PA-
1025 PM EDT WED AUG 4 2010
...A STRONG THUNDERSTORM WILL AFFECT BERKS...BUCKS...CHESTER...
DELAWARE AND MONTGOMERY COUNTIES...
AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF READING...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR FLYING HILLS...MOHNTON AROUND 1030
PM...NEW MORGAN...ELVERSON AROUND 1045 PM...CEDARVILLE...SOUTH
POTTSTOWN AROUND 1100 PM...PUGHTOWN...KENILWORTH AROUND 1115 PM...
PHOENIXVILLE AND SPRING CITY AROUND 1130 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4035 7612 4033 7532 4001 7536 4005 7596
4011 7595 4014 7590 4029 7613
HAYESSpecial weather statement, Aug 4, 10:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1047 PM EDT WED AUG 4 2010
DEZ001-002-MDZ008-012-NJZ016-017-PAZ067-050315-
CECIL MD-CHESTER PA-GLOUCESTER NJ-KENT MD-KENT DE-NEW CASTLE DE-
SALEM NJ-
1047 PM EDT WED AUG 4 2010
...THUNDERSTORMS WILL AFFECT CECIL...CHESTER...GLOUCESTER...KENT...
NEW CASTLE AND SALEM COUNTIES...
AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WEAKENING THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF WILMINGTON TO 6 MILES SOUTH OF WILMINGTON TO 10 MILES
SOUTHWEST OF MIDDLETOWN...MOVING EAST AT 15 MPH. THE THUNDERSTORMS
WILL BE NEAR PORT PENN...PENNSVILLE...TOWNSEND...ODESSA AROUND 1050
PM...PORT PENN AROUND 1055 PM...WILMINGTON AROUND 1100 PM...GREEN
SPRING...SALEM AROUND 1105 PM...EDGEMOOR AND BELLEFONTE AROUND 1110
PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS BETWEEN 30 AND 40 MPH ARE POSSIBLE WITH THESE STORMS.
LIGHTNING STRIKES WILL STILL OCCUR WITH SOME OF THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
IT APPEARS THE WORST HAS OCCURRED WITH THIS BAND OF STORMS NOW
HEADING FOR THE DELAWARE RIVER AND UPPER PART OF DELAWARE BAY.
LAT...LON 3933 7582 3966 7564 3982 7582 3979 7541
3965 7539 3938 7545 3943 7548 3946 7555
3950 7557 3952 7554 3957 7553 3958 7556
3946 7558 3933 7545 3928 7546
FORECASTER: DRAGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:33 AM EDT | Special Weather Statement | PHI | Morris, Warren | 57 min |
| Aug 4, 9:25 PM EDT | Special Weather Statement | PHI | Chester | 65 min |
| Aug 4, 9:36 PM EDT | Special Weather Statement | PHI | Chester | 54 min |
| Aug 4, 9:52 PM EDT | Special Weather Statement | PHI | Chester | 23 min |
| Aug 4, 10:25 PM EDT | Special Weather Statement | PHI | Montgomery | 65 min |
| Aug 4, 9:09 PM EDT | Special Weather Statement | PHI | Cecil | 51 min |
| Aug 4, 10:17 PM EDT | Special Weather Statement | PHI | Cecil | 43 min |
| Aug 5, 4:17 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's, Talbot | 58 min |
| Aug 5, 5:15 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's, Talbot | 60 min |
| Aug 4, 10:08 PM EDT | Special Weather Statement | PHI | New Castle | 52 min |
Nearby
Special Weather Statements in Delaware, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.